Florida, 2013

Hail and Damaging Winds in Florida, February 25, 2013

February 25, 2013 · NWS JAX · 11 events in 3 counties and zones

Several storms that produced large golf ball size hail moved east during the mid-morning hours under strong upper level shear and elevated CAPE, on the north side of a warm front that was draped south of Flagler county. The low level were very stable with temperatures in the 50s and 60s.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Several storms that produced large golf ball size hail moved east during the mid-morning hours under strong upper level shear and elevated CAPE, on the north side of a warm front that was draped south of Flagler county. The low level were very stable with temperatures in the 50s and 60s.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 25, 6:58 AM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Feb 25, 6:58 AM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
658 AM EST MON FEB 25 2013

...LOCALLY HEAVY RAINFALL TODAY INTO TUESDAY...
...A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT AND TUESDAY...

.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
SHOWERS/ISOLATED THUNDERSTORMS ARE SPREADING BACK ACROSS THE REGION
AS A WARM FRONTAL BOUNDARY BEGINS TO MOVE BACK TO THE NORTH. THE
BOUNDARY WILL NUDGE NORTH INTO NE FL LATER TODAY...MOVING INTO
SE GA THIS EVENING/OVERNIGHT. SIGNIFICANT DEEP LAYER MOISTURE AND
LIFT ALONG/AHEAD OF THE WARM FRONTAL BOUNDARY WILL RESULT IN
LOCALLY HEAVY RAINFALL...WITH 2-4 INCH AMOUNTS POSSIBLE THROUGH
TUESDAY...ESPECIALLY ACROSS SE GA WHERE SIGNIFICANT RAINS OCCURRED
EARLIER IN THE WEEKEND. THUS...WILL ISSUE A FLOOD WATCH FOR INTERIOR
SE GA UNTIL NOON TUESDAY. MODELS STILL VARY SOMEWHAT WITH TIMING
OF THE COLD FRONT...WITH NAM CONTINUING TO BE A BIT SLOWER THAN
THE GFS/ECMWF. WILL SPLIT THE DIFFERENCE...WITH THE COLD FRONT
MOVING INTO SE GA EARLY TUESDAY...SWEEPING ACROSS NE FL TUESDAY
AFTN...EXITING TO THE SOUTH TUESDAY EVENING. THE AREA CONTINUES
TO BE IN A SLIGHT RISK OF SEVERE TSTMS LATE MONDAY THROUGH
TUESDAY. WITH THE NAM IN PARTICULAR SHOWING MID/UPPER LEVEL SUPPORT
STRETCHING OUT AS THE SURFACE FRONT CROSSES...WILL USE GUSTY WINDS
FOR THE TSTMS TUESDAY. PRECIP WILL RAPIDLY DIMINISH TUESDAY EVENING
AS THE FRONT EXITS TO THE SOUTHEAST...WITH MOST AREAS CLEARING OUT
LATE TUESDAY NIGHT. ONSHORE FLOW WILL INCREASE TODAY...WITH
LOCALLY BREEZY CONDITIONS THIS AFTN...BUT REMAINING UNDER LAKE
WIND ADVISORY CRITERIA. WINDS WILL BE EVEN STRONGER TUESDAY WITH
THE FRONTAL APPROACH/CROSSING...WITH LAKE WIND ADVISORY CRITERIA
POSSIBLY BEING REACHED. A WIDE RANGE OF TEMPERATURES WILL BE
EXPERIENCED TODAY...WITH HIGHS IN THE UPPER 50S/LOWER 60S FOR MOST
OF SE GA IN THE NEARLY CONTINUOUS RAIN SHIELD...WITH MID 60S TO
NEAR 70 ACROSS FAR NE FL...WITH 75 TO 80 ACROSS NORTH CENTRAL
FLORIDA IN MORE SCATTERED PRECIP. ABOVE NORMAL TEMPERATURES WILL
PREVAIL TONIGHT/TUESDAY IN THE WARM SECTOR...WITH A COOLDOWN TO
NEAR NORMAL IN THE WAKE OF THE COLD FRONT TUESDAY NIGHT.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
NEGATIVELY TILTED TROUGHING WILL PIVOT NORTHEASTWARD THROUGH THE
APPALACHIANS ON WED. THE REGION WILL BE LOCATED WITHIN ZONAL FLOW
ALOFT ON WED AS WEAK HIGH PRESSURE BUILDS EASTWARD ALONG THE GULF
COAST STATES. THIS PATTERN WILL ALLOW FOR NEAR CLIMO HIGHS (UPPER
60S/LOW 70S) AND SLIGHTLY BELOW CLIMO LOWS (40S) FOR WED/WED
NIGHT. ADDITIONAL SHORTWAVE ENERGY WILL DIVE INTO THE SOUTHERN
PLAINS ON THURS...AND THIS FEATURE WILL EVENTUALLY CARVE OUT A
SIGNIFICANT TROUGH OVER THE EASTERN HALF OF THE NATION HEADING
INTO THE WEEKEND. THE FLOW ALOFT WILL BECOME MORE NORTHWESTERLY BY
THURS...WHICH WILL GRADUALLY BRING MORE COLD AIR ADVECTION INTO
OUR REGION. BREEZY WESTERLY WINDS ARE EXPECTED ON THURS AFTERNOON.
HIGHS WILL BEGIN TO FALL BELOW CLIMO (60S)...WHILE LOWS THURS
NIGHT FALL INTO THE 30S INLAND AND LOWER 40S AT THE COAST.

DEEP TROUGHING WILL DIG INTO THE SOUTHEASTERN STATES ON FRI.
COLD AND UNSTABLE AIR WILL LIKELY PRODUCE AFTERNOON CLOUDINESS ON
FRI AND SAT REGION-WIDE...BUT AT THIS TIME MODEL SOUNDINGS SUGGEST
VERY DRY CONDITIONS IN THE LOW LEVELS THAT WOULD PRECLUDE ANY
MEASURABLE PRECIPITATION. HIGH TEMPERATURES WILL LIKELY REMAIN IN
THE 50S THROUGHOUT OUR AREA FROM FRI THROUGH SUN. A TIGHT PRESSURE
GRADIENT MAY PERSIST INTO SAT NIGHT...WHICH COULD KEEP LOWS NEAR
OR JUST ABOVE FREEZING FOR INLAND SECTIONS. A MORE WIDESPREAD
FREEZE APPEARS POSSIBLE ON SUN NIGHT AS WINDS SUBSIDE AND SURFACE
RIDGING BEGINS TO APPROACH FROM THE WEST.

&&

.AVIATION...
SUB-VFR CONDITIONS ARE EXPECTED THROUGH AT LEAST 00Z AT SSI AND THE
DUVAL COUNTY TERMINALS...AS RAIN AND EMBEDDED THUNDERSTORMS TRAVERSE
THE REGION FROM SOUTHWEST TO NORTHEAST. IFR VISIBILITIES ARE
POSSIBLE DURING HEAVIER DOWNPOURS. MOST OF THIS ACTIVITY WILL REMAIN
NORTH OF GNV. MVFR CIGS AROUND 1500 FT ARE EXPECTED AT GNV THROUGH
14Z. SHOWERS AND EMBEDDED THUNDERSTORMS WILL HAVE THE POTENTIAL TO
BRING PERIODS OF IFR CONDITIONS AND LOCALLY GUSTY WINDS TO THE
REGIONAL TERMINALS AFTER 15Z. NORTHEAST TO EAST SURFACE WINDS WILL
REMAIN NEAR 10 KTS THROUGH 04Z. EAST TO SOUTHEAST WINDS OF 10 TO 20
KT ARE EXPECTED FROM JUST OFF THE SURFACE UP THROUGH 4000 FT THROUGH
00Z. WINDS OFF THE SURFACE WILL BECOME SOUTH TO SOUTHWEST WITH A
RAPID INCREASE IN SPEEDS AFTER 00Z. LOW LEVEL WIND SHEAR MAY BECOME
AN ISSUE AFTER 04Z...AS SOUTHEASTERLY SURFACE WINDS NEAR 10 KT
BECOME SOUTHERLY AND RAPIDLY INCREASE TO NEAR 40 KT AT 3000 FT.

&&

.MARINE...
A WARM FRONT WILL LIFT NORTH ACROSS THE WATERS LATER TODAY. WINDS
WILL INCREASE TO SCA OFFSHORE THIS AFTN AND SCEC NEARSHORE...VEERING
TO THE SOUTH TNGT/TUESDAY WITH THE APPROACH OF THE COLD
FRONT...SHIFTING TO THE WEST TUESDAY NIGHT FOLLOWING THE FRONTAL
PASSAGE. WIDESPREAD SHOWERS ARE EXPECTED TODAY...WITH NUMEROUS
SHOWERS AND SCATTERED TSTMS TONIGHT/TUESDAY WITH THE COLD FRONT.
SCEC TO SCA CONDITIONS WILL PERSIST FOR THE MUCH OF THE LATTER HALF
OF THE WEEK.

RIP CURRENTS: MODERATE RISK THROUGH TUESDAY WITH ONSHORE FLOW AND
ELEVATED SURF.

&&

.HYDROLOGY...
RIVER FLOOD WARNINGS CONTINUE FOR THE ALTAMAHA RIVER AT
BAXLEY...EVERETT CITY...AND CHARLOTTE. A FLOOD WATCH HAS BEEN ISSUED
FOR INTERIOR SE GA UNTIL NOON TUESDAY...WITH ADDITIONAL RAINFALL
AMOUNTS OF 2 TO 4 INCHES POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  57  72  45  67 /  90  90  10   0
SSI  59  71  50  64 /  90  70  30   0
JAX  63  77  48  70 /  80  70  30   0
SGJ  65  77  52  69 /  60  70  30   0
GNV  63  76  49  71 /  60  80  30   0
OCF  65  77  51  73 /  50  80  40   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...FLOOD WATCH THROUGH TUESDAY MORNING FOR APPLING-ATKINSON-BACON-
     BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 4 AM EST WEDNESDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

&&

ALLEN/NELSON
Hazardous weather outlook, Feb 25, 3:45 AM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 AM EST MON FEB 25 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-261100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
345 AM EST MON FEB 25 2013

...A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT AND TUESDAY...

...FLOOD WATCH FOR INTERIOR SOUTHEAST GEORGIA UNTIL NOON TUESDAY...

...SMALL CRAFT ADVISORIES FOR THE OUTER COASTAL WATERS...

...RIVER FLOODING FOR ALTAMAHA RIVER AT BAXLEY...CHARLOTTE AND
EVERETT CITY...

...MODERATE RISK OF RIP CURRENTS THROUGH TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A WARM FRONT WILL CROSS THE AREA TODAY AND TONIGHT. WIDESPREAD SHOWERS
WITH LOCALLY HEAVY RAIN WILL OCCUR OVER EXTREME NORTHEAST FLORIDA
AND SOUTHEAST GEORGIA. A FLOOD WATCH IS IN EFFECT FOR INTERIOR
SOUTHEAST GEORGIA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE...WITH A
FEW STORMS BECOMING STRONG TO LOCALLY SEVERE...ESPECIALLY LATER
TONIGHT.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE OUTER COASTAL WATERS.

FLOOD WARNINGS CONTINUE ALONG THE ALTAMAHA RIVER AT BAXLEY...CHARLOTTE
AND EVERETT CITY WILL CONTINUE.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A COLD FRONT WILL SWEEP ACROSS THE AREA TUESDAY. MODERATE TO LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE WITH THE FRONTAL PASSAGE...WITH A
FLOOD WATCH IN EFFECT FOR INTERIOR SOUTHEAST GEORGIA UNTIL NOON
TUESDAY. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TUESDAY. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS.

SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR THE OUTER COASTAL
WATERS THROUGH TUESDAY NIGHT.

FLOOD WARNINGS CONTINUE ALONG THE ALTAMAHA RIVER AT BAXLEY...CHARLOTTE
AND EVERETT CITY WILL CONTINUE.

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Feb 25, 6:04 AM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
604 AM EST MON FEB 25 2013

FLZ021-251130-
SUWANNEE-
604 AM EST MON FEB 25 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
SUWANNEE COUNTY FOR STRONG WINDS VALID UNTIL 630 AM EST...

AT 604 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF MCALPIN...MOVING EAST AT
25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
MCALPIN...WELLBORN AND HOUSTON THROUGH 630 AM EST. GUSTY WINDS OF
UP TO 45 MPH WILL BE POSSIBLE. HEAVY RAINFALL MAY PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3019 8318 3034 8280 3034 8279 3011 8279
      3004 8303 3007 8307 3008 8308 3010 8314
      3018 8319
TIME...MOT...LOC 1104Z 248DEG 22KT 3014 8305

ALLEN
Special weather statement, Feb 25, 6:36 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
636 AM EST MON FEB 25 2013

FLZ021-022-251215-
COLUMBIA-SUWANNEE-
636 AM EST MON FEB 25 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
COLUMBIA AND EASTERN SUWANNEE COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 715 AM EST...

AT 637 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF WELLBORN...MOVING
NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND WELLBORN...WINFIELD...SUWANNEE VALLEY...LAKE CITY...FIVE
POINTS AND WATERTOWN THROUGH 715 AM EST. GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3045 8245 3017 8246 3002 8285 3022 8290
TIME...MOT...LOC 1137Z 243DEG 25KT 3015 8278

SHULER
Special weather statement, Feb 25, 7:21 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
721 AM EST MON FEB 25 2013

FLZ022-023-251300-
BAKER-COLUMBIA-
721 AM EST MON FEB 25 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN BAKER
AND EASTERN COLUMBIA COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 800 AM EST...

AT 721 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF OLUSTEE...MOVING
EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND OLUSTEE...SANDERSON AND GLEN SAINT MARY THROUGH 800 AM EST.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3038 8220 3014 8206 3014 8256 3022 8258
TIME...MOT...LOC 1221Z 261DEG 23KT 3018 8247

SHULER
Special weather statement, Feb 25, 8:37 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
837 AM EST MON FEB 25 2013

FLZ025-033-251400-
DUVAL-ST. JOHNS-
837 AM EST MON FEB 25 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS
VALID UNTIL 900 AM EST...

AT 837 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF UNF...MOVING NORTHEAST
AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
UNF...BAYARD...SAN PABLO...PALM VALLEY...SAWGRASS...PONTE VEDRA
BEACH...NEPTUNE BEACH AND JACKSONVILLE BEACH THROUGH 900 AM EST.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3013 8154 3029 8162 3039 8139 3038 8139
      3020 8136 3018 8136
TIME...MOT...LOC 1337Z 247DEG 20KT 3024 8148

SHULER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Suwannee

When
February 25, 8:45 AM EST
Where
Suwannee County, 3.01 mi SSW of Falmouth
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
30.310, -83.150

Quarter to half dollar size hail was observed for 15 minutes.

Thunderstorm Wind, Duval

When
February 25, 9:20 AM EST
Where
Duval County, 0.69 mi S of Holly Ford
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
30.410, -81.650

A large tree was blown down over Fields Avenue and large limbs damaged power lines on Leora Drive.

Hail, Suwannee

When
February 25, 9:25 AM EST
Where
Suwannee County, 2.76 mi ESE of Lancaster
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
30.230, -83.160

Multiple reports of golf ball size hail were received.

Hail, Suwannee

When
February 25, 9:30 AM EST
Where
Suwannee County, 0.91 mi SW of Live Oak
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
30.290, -82.990

Hail was observed that was slightly larger than penny size that lasted for 8 minutes.

Hail, Suwannee

When
February 25, 9:45 AM EST
Where
Suwannee County, 1.51 mi SSE of Hildreth
Measured
2 in hail
Property damage
$5,000
Reported by
Public
Coordinates
30.280, -82.960

The public reported 2 inch hail which damaged car windows and tree limbs. The cost of damage was estimated.

Hail, Suwannee

When
February 25, 9:45 AM EST
Where
Suwannee County, Live Oak
Measured
0.75 in hail
Reported by
Public
Coordinates
30.300, -82.980

Penny size hail was reported.

Hail, Baker

When
February 25, 11:10 AM EST
Where
Baker County, 1.51 mi NNW of Macclenny
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
30.300, -82.130

Quarter size hail was reported.

Hail, Baker

When
February 25, 11:15 AM EST
Where
Baker County, 4.18 mi E of Macclenny
Measured
1 in hail
Reported by
Public
Coordinates
30.280, -82.050

Quarter size hail was reported on Interstate 10.

Hail, Duval

When
February 25, 11:30 AM EST
Where
Duval County, 0.6 mi W of Baldwin
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
30.300, -81.980

Nickel size hail was observed.

Thunderstorm Wind, Duval

When
February 25, 12:15 PM EST
Where
Duval County, 1.38 mi WNW of Chaseville
Measured
60 kt (69 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.390, -81.640

Boats were damaged at the Fisherman Marina on the Trout River.

Thunderstorm Wind, Duval

When
February 25, 1:00 PM EST
Where
Duval County, 1.15 mi N of Ft George Is
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
30.417, -81.429

A mesonet site in Huguenot Park measured a wind gust to 71 mph from a severe thunderstorm.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429087, 429094, 429088, 429089, 429090, 429096, 429091, 429092, 429093, 429095, 429102.